Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS North Platte, NE

May 27, 2007Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2007, 2:11 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 2:11 PM MDT (20:11 UTC)
Expired
May 27, 2007, 2:45 PM MDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 272011
SVRLBF
NEC029-135-272045-
/O.NEW.KLBF.SV.W.0166.070527T2011Z-070527T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 PM MDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF GRANT...

* UNTIL 245 PM MDT

* AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF BRANDON...OR ABOUT 17 MILES SOUTHWEST OF GRANT...AND
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANDON BY 225 PM MDT...
  GRANT AND 6 MILES SOUTHWEST OF WILD HORSE SPRING BY 245 PM MDT...

LAT...LON 4080 10204 4059 10203 4082 10155 4098 10175

$$

JMC
1 follow-up statement
000 
WWUS53 KLBF 272030
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SUN MAY 27 2007

NEC029-272039-
/O.CAN.KLBF.SV.W.0166.000000T0000Z-070527T2045Z/
CHASE NE-
229 PM MDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED...

LAT...LON 4080 10204 4071 10203 4082 10155 4098 10175

$$

NEC135-272045-
/O.CON.KLBF.SV.W.0166.000000T0000Z-070527T2045Z/
PERKINS NE-
229 PM MDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR WESTERN PERKINS COUNTY...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRANDON...OR ABOUT 10 MILES SOUTHWEST OF GRANT...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANT AND WILD HORSE SPRING BY 245 PM MDT...

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 
NEAR VENANGO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE  IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4080 10204 4071 10203 4082 10155 4098 10175

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM MDT, 26 minutes earlier.

Area forecast discussion, May 27, 1:45 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 PM CDT SUN MAY 27 2007

.DISCUSSION...
WARM FRONT HAS SET UP AS EXPECTED ACROSS SWRN NEB. ALL INDICATIONS...
CURRENT AND FUTURE SUGGEST THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS DEVELOPING THIS EVENING ACROSS SWRN NEB. ATM IS WEAKLY
SHEARED WITH MODEST INSTABILITY. ACTIVITY PER NAM12 SHOULD MOVE
EASTWARD THIS EVENING AND ENCOUNTER A STG LOW LEVEL BUT 06Z. LARGE
HAIL APPEARS TO BE THE PRIMARY CONCERN.  WARM FRONTAL STRUCTURE AND
HIGH VALUES OF VGP PERHAPS SUGGEST AN ISOLATED TORNADO THREAT BUT
WINDS ALOFT ARE RELATIVELY WEAK. LATEST SWOMCD 0903 INDICATES JUST
LOCALIZED SVR WEATHER POTENTIAL. WE EXPECT THE STORMS TO DRIFT EAST
NORTHEAST AND EXIT THE REGION BY 12 TO 15Z MONDAY AM.

WIND ADVISORY CONDITIONS COULD DEVELOP MONDAY AFTN ACROSS NRN NEB AS
DEEP 998MB LOW PRESSURE DEVELOPS OVER THE BLACK HILLS. WINDS HAVE
BEEN ADJUSTED UP CLOSE TO GUIDANCE WHICH SUGGEST SUSTAINED 30MPH
SPEEDS DEVELOPING. STRATUS IS EXPECTED TO MIX OUT LATE MORNING
EARLY AFTERNOON SUPPORTING DEEP MIXING AND GUSTS TO 40 MPH OR
GREATER. HIGHS IN THE 80S ARE EXPECTED NEARLY ALL AREAS.

A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND TUESDAY MORNING.
WINDS ALOFT WILL BE INCREASING LATE MONDAY WITH THE APPROACHING
UPPER LEVEL TROF. PARAMETERS WILL BE INPLACE FOR MULTICELL SEVERE
STORM DEVELOPMENT ACROSS NCNTL NEBRASKA. ACTIVITY SHOULD GET GOING
LATE AFTN IN THE NW AND SPREAD EAST SOUTHEAST OVERNIGHT. RAIN SHOULD
EXIT THE TUESDAY MORNING WEST...EAST IN THE AFTN.

SIGNIFICANTLY COOLER WEATHER SETS IN TUES...WEDS AND THURSDAY WITH
HIGHS MOSTLY 65 TO 75. THE ECMWF AND GFS ARE IN REASONABLE AGREEMENT
WITH ANOTHER UPPER LEVEL LOW PULLING COOL AIR INTO THE REGION. TEMPS
MODERATE BACK INTO THE 75 TO 85 RANGE WITH GENERALLY DRY WEATHER
FRI...SAT AND SUNDAY.

A BLEND OF THE NAM12 2M TEMPS AND GUIDANCE WAS USED THROUGH TUESDAY
WITH THE HPC GRIDS FOR WEDNESDAY AND BEYOND.

&&

.AVIATION...
VARIABLE CONDITIONS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS.
CIGS WILL GENERALLY LIFT TO VFR THIS AFTERNOON. TSRA WILL THEN BE
THE NEXT CONCERN WITH LARGE HAIL POSSIBLE MAINLY KLBF TO KVTN AND
POINTS WEST. AFTER STORMS DIMINISH TONIGHT...SUSTAINED SOUTHERLY
WINDS OF 15-20KT AND A RETURN OF STRATUS WITH IFR CIGS POSSIBLE BY
THE EARLY MORNING HOURS. STRATUS DIMINISHES BY LATE MORNING WITH VFR
CIGS AFTER 16Z AND SOUTHERLY WINDS 20KT OR GREATER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 27, 10:38 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 AM CDT SUN MAY 27 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-281645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1138 AM CDT SUN MAY 27 2007 /1038 AM MDT SUN MAY 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER 1
PM CDT (NOON MDT) ACROSS SOUTHWESTERN NEBRASKA AND THE EASTERN
PANHANDLE. CONVECTION WILL THEN SPREAD SLOWLY EAST THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP
ALONG AND WEST OF HIGHWAY 83 WILL BE CAPABLE OF PRODUCING SEVERE
WINDS AND HAIL...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY
DOWNPOURS IN SLOW MOVING STORMS. FREQUENT CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG SYSTEM WILL MOVE OUT ON THE PLAINS MONDAY WITH THE
POTENTIAL FOR SEVERE THUNDERSTORMS THAT WILL EXTEND INTO TUESDAY
BEFORE THE SYSTEM MOVES EAST. THE UPPER RIDGE WILL THEN BUILD
ACROSS THE WEST WITH TEMPERATURES TRENDING BACK INTO THE 80S BY
WEEKS END AND DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK/JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:35 PM MDTSevere Thunderstorm WarningLBFChase55 min
May 27, 2:45 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
May 27, 3:13 PM MDTSevere Thunderstorm WarningLBFGarden62 min
May 27, 3:29 PM MDTSevere Thunderstorm WarningLBFKeith31 min
May 27, 3:42 PM MDTTornado WarningLBFDeuel, Garden33 min
May 27, 3:46 PM MDTSevere Thunderstorm WarningLBFChase59 min
May 27, 4:15 PM MDTTornado WarningLBFDeuel, Garden45 min
May 27, 4:30 PM MDTSevere Thunderstorm WarningLBFLincoln45 min
May 27, 4:45 PM MDTSevere Thunderstorm WarningLBFChase36 min
May 27, 4:54 PM MDTSevere Thunderstorm WarningLBFSheridan66 min
May 27, 5:06 PM MDTSevere Thunderstorm WarningLBFLincoln39 min
May 27, 5:26 PM MDTSevere Thunderstorm WarningLBFHayes34 min
May 27, 5:59 PM MDTSevere Thunderstorm WarningLBFSheridan61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.